Jump to content


Photo

Xyrem Problems - Possible Side Effects?


  • Please log in to reply
4 replies to this topic

#1 DevonKay

DevonKay

    Member

  • Members
  • 21 posts
  • Gender:Female
  • Location:Mississippi

Posted 06 November 2013 - 02:31 PM

I've been on Xyrem for a year now, and it has definitely helped. But I can't help but notice that my health has seemed to decline since I began using it. For one, I have mineral deficiences (magnesium and potassium). I asked my neurologist if Xyrem could cause this, and she said there's no evidence. I did find online that some Xyrem users take magnesium supplements, though. I also have some stomach problems now. Maybe it's not related, but I feel like I'm just getting sicker all the time. I don't want to give up Xyrem, but I think I should give myself a break and see if anything changes. Has anyone else had similar experiences?



#2 Hank

Hank

    Member

  • Members
  • 976 posts
  • Gender:Male

Posted 06 November 2013 - 06:55 PM

I think a lot of the Xyrem related problems are related to the high salt content. All that salt, extra water and urination seems to throw off the electrolytes, which include potassium.

 

I had a lot of trouble with weight loss when I was on Xyrem and stamina. I was not falling asleep during the day but I was in a dull fog all day.

 

Many here have benefited from vitamin supplements. So, a multivitamin at least is a good choice. And a banana as a snack. And a generally healthy diet. I hope you get your answers and start to feel better.



#3 moonlightmelody

moonlightmelody

    Member

  • Members
  • 2 posts
  • Gender:Female
  • Location:north carolina
  • Interests:eventually becoming a licensed architect once i get through school, nature, reading fantasy/sci-fi novels, anime, final fantasy games, life if i don't have to sleep all the time!

Posted 09 November 2013 - 10:11 AM

Hi!  I've been on Xyrem since may and have gone from 187 lbs to my now 124 lbs.  I suffered the "illness part" and am still fighting it.  Honestly, I think it is a matter of replacing what the medicine is taking from you. I joke a lot that I am now made of water based on the amount I drink a day, lol.  But,  I used to get really big, really sickly yellow bruises and when I started taking Iron and adding a banana a day, those got better-I do still occasionally bruise pretty badly.  I currently take (with my Xyrem, Nuvigil, Effexor, and atenolol-heart condition) a multivitamin, two iron supplements, a zinc supplement, and a magnesium supplement, and two b-vitamin supplements. I used to wake up with the shakes in my hands that wouldn't go away until I drank a breakfast shake (I used the carnation instant breakfast), but those [the shaky hands] are mostly gone now as well.  It sucks though because even with all of this I have started to have to count my calories to make sure I am getting enough nutrition in my system, otherwise the weight loss continues.  I just feel like I eat like a bird now and even when I do eat it doesn't help enough-not that I'm complaining- I owe Xyrem and Jazz Pharma my life for giving me clarity and sanity again, lol.  I do agree with you where I feel like my body is turning against itself because it seems like it literally cannibalizes itself sometimes.  Last weekend, SDS mixed up my shipping schedule because my Doctor had changed the dosage and they thought I had more than I did even though he faxed the order to them the day he changed it; but, it basically resulted in the worst two days of my life with no Xyrem and horrid sleep and in those TWO DAYS I lost 5 IBS!!  THAT was extremely scary, to say the least.  I actually have people at school telling me that I should not be complaining about weight loss and my jaw literally drops.  I'm like, "Yes, why don't we switch?  I'll trade you my body and my disease and you can feel like a skeleton and I will gladly go naturally into shortwave sleep and accept the rest that comes with it along with the responsibility-not to mention ENERGY that allows you to work out."  As my doctor often tells me: We have a disease without a cure.  We can treat the symptoms but not the actual disease.  We will never be normal.  But we can adjust around the disease and medicine and keep pushing forward and try to live as normally as possible.  



#4 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 182 posts

Posted 09 November 2013 - 11:57 AM

Drink those high-calorie protein drinks.  It's the Nuvigil that's probably causing the weight loss more than the Xyrem.  It speeds up your metabolism and kills your appetite.  Xyrem may be the culprit also.  All the Xyrem documentation mentions weight loss as a side effect, but that's true for Nuvigil as well.



#5 Hank

Hank

    Member

  • Members
  • 976 posts
  • Gender:Male

Posted 09 November 2013 - 01:15 PM

Weight loss was one of the reasons I discontinued X. For some who are overweight, weight loss is a benefit of Xyrem. For those of us who are not overweight, the weight loss is a real problem.

 

While on X, I was supplementing up to 1k calories per day, which is not cheap. I was also on either Adderall or Nu/Provigil. So, I had absolutely no appetite, nothing tasted good, and weight just fell off me.

 

I was surprised that X nurses did not acknowledge this as a side effect and my doctors did not either. However, when you read about GHB, weight loss is widely acknowledged.

 

If X is really working for you otherwise, you are sure to find a balanced approach that will work for you long term.